MAUDE Adverse Event Report: ABBOTT IRELAND DIAGNOSTICS DIVISION ARCHITECT TOTAL BILIRUBIN2; DIAZO COLORIMETRY, BILIRUBIN

ABBOTT IRELAND DIAGNOSTICS DIVISION ARCHITECT TOTAL BILIRUBIN2; DIAZO COLORIMETRY, BILIRUBIN
Catalog Number 04T09-30
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported falsely elevated architect total bilirubin2 results for multiple patient samples.The following data was provided (units of measure are umol/l): specid (b)(6): original result reported out = 161, current calibrator result = 98.55, new calibrator result = 99.68, new calibrator (recalibration result) = 99.16 specid (b)(6): original result reported out = 96, current calibrator result = 67.44, new calibrator result = 68.31, new calibrator (recalibration result) = 67.15 specid (b)(6): original result reported out = 150, current calibrator result = 122.27, new calibrator result = 122.89, new calibrator (recalibration result) = 122.68 specid (b)(6): original result reported out = 197, current calibrator result = 139.45, new calibrator result = 139.89, new calibrator (recalibration result) = 141.32 specid (b)(6): original result reported out = 195, current calibrator result = 156.39, new calibrator result = 155.97, new calibrator (recalibration result) = 156.68 specid (b)(6): original result reported out = 39, current calibrator result = 9.12, new calibrator result = 8.64, new calibrator (recalibration result) = 8.58 specid (b)(6): original result reported out = 138, current calibrator result = 106.36, new calibrator result = 108.33, new calibrator (recalibration result) = 107.97 specid (b)(6): original result reported out = 49, current calibrator result = 130.98, new calibrator result = 113.53, new calibrator (recalibration result) = 116.82 specid (b)(6): original result reported out = 69, current calibrator result = 53.46, new calibrator result = 53.19, new calibrator (recalibration result) = 51.74 specid (b)(6): original result reported out = 217, current calibrator result = 151.96, new calibrator result = 152.31, new calibrator (recalibration result) = 151.91 specid (b)(6): original result reported out = 244, current calibrator result = 169.46, new calibrator result = 170.87, new calibrator (recalibration result) = 172.41 no impact to patient management was reported.
 
Additional Manufacturer Narrative
Section a1 patient identifier: (b)(6).All available patient information was included.Additional patient details are not available.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
The customer observed a positive bias for neonatal patient samples at higher concentrations when compared to the legacy total bilirubin assay, while using architect total bilirubin2 reagent lot 71289ud00.It was noted that multiple consolidated chemistry calibrator (concc) lots were tested to compare the patient results, and no significant difference was observed.Data and information provided by the customer were reviewed and support the complaint issue without indication for any additional issue.A review of tracking and trending for the architect total bilirubin2 assay did not identify an increase in complaint activity related to the complaint issue.Additionally, an increase in complaint activity was not identified for reagent lot 71289ud00.Device history review did not identify any potential non-conformances, non-conformances and deviations associated with the lot number 71289ud00 and complaint issue.The total bilirubin2 assay is a newly reformulated assay which is traceable to the doumas reference method, whereas total bilirubin assay is traceable to srm 916b, which can result in shifted values.The assay is designed to meet a difference of =10% for values =2.0 mg/dl or ±0.2 mg/dl for values <2.0 mg/dl relative to recognized method or standard within the medical decision range.Accuracy studies were conducted using serum samples standardized to the doumas total bilirubin reference method.For the architect total bilirubin2 assay, the observed bias ranged from -0.1% to 3.7%.For the original architect total bilirubin assay, the bias ranged from -4% to -1%.Labeling was reviewed and sufficiently addresses the customer¿s issue.Based on the investigation, no systemic issue or deficiency of the architect total bilirubin2 reagent lot 71289ud00 was identified.
 
Event or Problem Description
The customer reported falsely elevated architect total bilirubin2 results for multiple patient samples.The following data was provided (units of measure are umol/l): specid (b)(6): original result reported out = 161, current calibrator result = 98.55, new calibrator result = 99.68, new calibrator (recalibration result) = 99.16 , specid (b)(6): original result reported out = 96, current calibrator result = 67.44, new calibrator result = 68.31, new calibrator (recalibration result) = 67.15, specid (b)(6): original result reported out = 150, current calibrator result = 122.27, new calibrator result = 122.89, new calibrator (recalibration result) = 122.68, specid (b)(6): original result reported out = 197, current calibrator result = 139.45, new calibrator result = 139.89, new calibrator (recalibration result) = 141.32, specid (b)(6): original result reported out = 195, current calibrator result = 156.39, new calibrator result = 155.97, new calibrator (recalibration result) = 156.68, specid (b)(6): original result reported out = 39, current calibrator result = 9.12, new calibrator result = 8.64, new calibrator (recalibration result) = 8.58, specid (b)(6): original result reported out = 138, current calibrator result = 106.36, new calibrator result = 108.33, new calibrator (recalibration result) = 107.97, specid (b)(6): original result reported out = 49, current calibrator result = 130.98, new calibrator result = 113.53, new calibrator (recalibration result) = 116.82, specid (b)(6): original result reported out = 69, current calibrator result = 53.46, new calibrator result = 53.19, new calibrator (recalibration result) = 51.74, specid (b)(6): original result reported out = 217, current calibrator result = 151.96, new calibrator result = 152.31, new calibrator (recalibration result) = 151.91, specid (b)(6): original result reported out = 244, current calibrator result = 169.46, new calibrator result = 170.87, new calibrator (recalibration result) = 172.41.No impact to patient management was reported.

Brand Name
ARCHITECT TOTAL BILIRUBIN2
Common Device Name
DIAZO COLORIMETRY, BILIRUBIN
Manufacturer (Section D)
ABBOTT IRELAND DIAGNOSTICS DIVISION
lisnamuck
co. longford
longford N39E9 32
EI  N39E932
Manufacturer (Section G)
ABBOTT IRELAND DIAGNOSTICS DIVISION
lisnamuck
co. longford
longford N39E9 32
EI   N39E932
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key23221192
Report Number3005094123-2025-00502
Device Sequence Number9403841
Product Code CIG
UDI-Device Identifier00380740167578
UDI-Public(01)00380740167578(17)260304(10)71289UD00
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K223324
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2026
Device Catalogue Number04T09-30
Device Lot Number71289UD00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2025
Supplement Date Received by Manufacturer10/10/2025
Initial Report FDA Received Date10/06/2025
Supplement Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARC C8 PROC MOD, 01G06-11, C803731; ARC C8 PROC MOD, 01G06-11, C803731
Patient SexUnknown